| Model Number |
H74939706JPNXS |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Cardiac Perforation (2513)
| Date of Event |
12/06/2024
Type of Reportable Event
Death
Event or Problem Description
Event description: when the safari was pressed against a patient with a small left ventricle, wire perforation occurred.Physician comments: patient outcome: no patient injury.Introducer sheath used: not available at this moment.Guidewire used: yes - unknown - safari 2 guide.Catheter used: not available at this moment.Balloon catheter used: not available at this moment.Stent used: none.Inflation device used: not available at this moment.Imaging catheter: unknown.Additional information 17jan2025: question: please describe the patient's current condition.Answer: deceased about 1 month after surgery (due to another complication while recuperating that was not directly related to this event).Question: please provide details of the circumstances leading up to the perforation.Answer: after tavi valve implantation, when the tavi device is removed, the safari wire advances toward the apex of the heart, exposing the winding of the tip of the safari wire to the outside of the heart.Question: what is the location of the perforation? answer: several centimeters headward from the apex of the heart.Question: please describe in detail what kind of procedure was performed or planned.(drainage, hemostasis of the perforation by thoracotomy, etc.) drainage was performed, hemostasis of perforated area by open chest, etc.).Answer: hemostasis by open chest.Question: what is the opinion of the doctor in charge regarding the cause of the perforation? answer: the safari wire was held in place to prevent it from being pulled out when the tavi device was removed, but the safari wire went too deep.The patient was a very elderly woman with a small build and a very small left ventricle, so the risk was probably high.Question: was there any problem with the appearance or functionality of the product in question? answer: nothing in particular.Question: shaping? answer: none.Procedure name: tavi by left carotid approach.Treatment site: a few centimeters headward from the apex.The device in question will not be returned.
Additional Manufacturer Narrative
Product was not received for evaluation; therefore, no visual or physical analysis of the product could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the device instructions for use (dfu) warnings section: monitor wire position throughout the procedure for proper placement of the curve and distal tip.When advancing or removing the guidewire, always use fluoroscopic guidance with radiographic equipment that provides high resolution images.Never position the guidewire blindly, as this may result in misplacement, dissection or perforation.Never advance the guidewire against resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing the guidewire after device deployment.The wire should only be introduced into or withdrawn from the ventricle through a catheter already positioned in the ventricle.The curve of the safari2 guidewire should be constrained with in a catheter during insertion into or withdrawal from the body or treatment site.As indicated in the device instructions for use: 1.Ensure a catheter is appropriately placed in the ventricle or other intended treatment area.2.Carefully remove the safari2 guidewire, from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.3.After inspection of the safari2 guidewire, advance the j-straightener over the distal section of the safari2 wire to straighten the curve.4.Insert the safari2 guidewire into the hub of the catheter with the aid of the j- straightener.5.Carefully advance the distal tip of the safari2 guidewire into the lumen of the catheter.6.Remove the safari2 guidewire j- straightener by withdrawing it over the length of the safari2 guidewire.7.Advanced the safari2 guidewire through the catheter under fluoroscopic guidance.8.Confirm safari2 guidewire curve position to assure safari2 guidewire placement and stability.9.Maintain wire position while tracking or advancing a catheter or device over the wire.10.To remove the guidewire from the treatment area: a.A catheter must be advanced into the treatment area over the safari2 guidewire prior to withdrawing the wire.B.The safari2 guidewire is pulled back completely into the catheter.C.The safari2 guidewire may then be withdrawn from the catheter.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that clinical and/or procedural factors have contributed to the event.Cardiac perforation, additional surgical procedure, and death are known potential adverse events and are listed in the safari2 instructions for use (ifu).Despite attempts to gather further details, no further information has been received to date.Per the distributor, no additional information is available regarding this event.Should additional information be received, a follow up medwatch report will be submitted.The sections left blank or unknown on this form could not be completed due to missing information.Date of death was estimated based on the report of the patient expired about one month after surgery.Although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.